Alert archive / New Mexico / Wind Advisories in 2010
Wind Advisory 21, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 24, 2010, 4:04 AM MDT. It took effect at Apr 24, 2010, 6:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 4:04 AM MDT (10:04 UTC)
- In effect from
- Apr 24, 2010, 6:00 AM MDT
- Expired
- Apr 24, 2010, 6:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
184 WWUS75 KABQ 241004 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 404 AM MDT SAT APR 24 2010 ...STRONG WINDS EXPECTED TODAY ACROSS NORTHEAST NEW MEXICO... .THE UPPER LEVEL SYSTEM WHICH PLAGUED NEW MEXICO YESTERDAY WILL ALLOW FOR STRONG NORTHERLY WINDS ON ITS WESTERN PERIPHERY TODAY. A TIGHT SURFACE PRESSURE GRADIENT ACROSS EASTERN COLORADO WILL CLIP NORTHEAST NEW MEXICO AROUND DAYBREAK BEFORE WEAKENING THIS AFTERNOON. STRONG UPPER LEVEL WINDS AND MIXING WILL KEEP SURFACE WINDS ELEVATED THIS AFTERNOON ACROSS THIS SAME AREA. THEREFORE... EXPECT THE STRONGEST WINDS THIS MORNING...REMAINING STRONG THIS AFTERNOON...THEN RAPIDLY DECREASE THIS EVENING. NMZ527-530-241800- /O.NEW.KABQ.WI.Y.0021.100424T1200Z-100425T0000Z/ RATON RIDGE/JOHNSON MESA-UNION COUNTY- 404 AM MDT SAT APR 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * LOCATION...THIS INCLUDES PORTIONS OF RATON RIDGE AND JOHNSON MESA AS WELL AS UNION COUNTY. * WINDS...NORTH TO NORTHWEST 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH. * TIMING...WIND SPEEDS WILL RAPIDLY INCREASE AROUND DAYBREAK AND REMAIN ELEVATED THROUGH THE AFTERNOON HOURS. THE STRONGEST WIND SPEEDS WILL OCCUR DURING THE MID AND LATE MORNING. * VISIBILITY...WIDESPREAD VISIBILITY RESTRICTIONS ARE NOT EXPECTED. * LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON WEST TO EAST ORIENTED ROADWAYS...INCLUDING HIGHWAYS 64 AND 87 FROM CLAYTON TO CAPULIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ DPORTER
2 follow-up statements
568 WWUS75 KABQ 241804 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1204 PM MDT SAT APR 24 2010 ...STRONG WINDS TO CONTINUE THIS AFTERNOON ACROSS NORTHEAST NEW MEXICO... .THE UPPER LEVEL SYSTEM WHICH PLAGUED NEW MEXICO YESTERDAY WILL ALLOW FOR STRONG NORTH TO NORTHWESTERLY WINDS ON ITS WESTERN PERIPHERY TODAY. A TIGHT SURFACE PRESSURE GRADIENT ACROSS NORTHEAST NEW MEXICO COMBINED WITH STRONG WINDS ALOFT WILL KEEP WINDS STRONG AND GUSTY TODAY. THE STRONGEST WINDS ARE EXPECTED THROUGH MID AFTERNOON BEFORE DECREASING RAPIDLY THIS EVENING. NMZ527-530-250000- /O.CON.KABQ.WI.Y.0021.000000T0000Z-100425T0000Z/ RATON RIDGE/JOHNSON MESA-UNION COUNTY- 1204 PM MDT SAT APR 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * LOCATION...THIS INCLUDES PORTIONS OF RATON RIDGE AND JOHNSON MESA AS WELL AS UNION COUNTY. * WINDS...NORTH TO NORTHWEST 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH MID AFTERNOON BEFORE DECREASING EARLY THIS EVENING. * VISIBILITY...WIDESPREAD VISIBILITY RESTRICTIONS ARE NOT EXPECTED. * LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON EAST TO WEST ORIENTED ROADWAYS...INCLUDING HIGHWAYS 64 AND 87 FROM CLAYTON TO CAPULIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
906 WWUS75 KABQ 242357 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 557 PM MDT SAT APR 24 2010 NMZ527-530-250100- /O.EXP.KABQ.WI.Y.0021.000000T0000Z-100425T0000Z/ RATON RIDGE/JOHNSON MESA-UNION COUNTY- 557 PM MDT SAT APR 24 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS ARE SHOWING SIGNS OF DECREASING OVER FAR NORTHEASTERN NEW MEXICO. SOME OCCASIONAL GUSTS TO 40 MPH WILL BE POSSIBLE BEFORE DARK...BUT WINDS ARE EXPECTED TO CONTINUE TO DECREASE IN SPEED THEREAFTER. $$ 52
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:30 AM MDT, 34 minutes earlier.
Area forecast discussion, Apr 24, 3:30 AM MDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 AM MDT SAT APR 24 2010 .DISCUSSION... STORM SYSTEM PULLING AWAY FROM THE LAND OF ENCHANTMENT...HOWEVER BREEZY TO WINDY CONDITIONS WILL CONTINUE TO PLAGUE THE AREA TODAY. SURFACE LOW IS CURRENTLY LOCATED WITHIN SW/SC KANSAS WITH A TIGHT SURFACE PRESSURE GRADIENT OVER ERN COLORADO. MEANWHILE...WINDS AT 700MB WILL CONTINUE TO HOWL BETWEEN 50 TO 60KTS ON THE BACKSIDE OF UPPER LOW. CURRENT SPEEDS IN THE PLAINS OF ERN COLORADO ARE WITHIN THE 25-32KT RANGE WITH GUSTS UP TO 40KTS. THESE WINDS WILL LIKELY CLIP THE FAR NE PLAINS OF NM...NAMELY NMZ527-530. CONTEMPLATED ON WHETHER AN ADVISORY WILL BE NEEDED FOR THESE ZONES AND SUSPECT THE REGION WILL EXPERIENCE WIDESPREAD ADVISORY LEVELS THIS MORNING. IT IS STILL UNCLEAR WHETHER SPEEDS WILL REMAIN ELEVATED THIS AFTERNOON AS SURFACE PRESSURE GRADIENT RELAXES...BUT DAYTIME MIXING IMPROVES. TO COMPLICATE MATTERS...CLOUD COVER COULD INHIBIT MOMENTUM TRANSFER AND LIMIT PEAK SPEEDS. WILL PLAY THE CONSERVATIVE ROUTE AND ISSUE FROM 12Z/SAT THROUGH 00Z/SUN. THE DAY CREW WILL NEED TO MONITOR FOR EARLY TERMINATION IF NEEDED. MEANWHILE...BREEZY TO WINDY CONDITIONS WILL LINGER FOR PORTIONS OF WRN/CENTRAL NM...ESPECIALLY IN THE SAN JUAN RIVER VALLEY/FARMINGTON AND NEAR CLINES CORNERS. THERE WILL BE INTERMITTENT SPEED MAXIMUMS NEAR ADVISORY LEVELS...BUT WIDESPREAD 27KTS SUSTAINED IS MARGINAL AND WILL NOT ISSUE FOR THESE ZONES. IT APPEARS TEMPERATURES WILL RECEIVE A BOOST THIS AFTERNOON...HOWEVER REMAIN 5-10F BELOW LATE APRIL NORMALS. AS FOR PCPN...BEST CHANCES FOR CONVECTIVE SHOWERS WILL BE WITHIN THE NRN MOUNTAINS AS WELL AS THE ADJACENT HIGH PLAINS. THIS THREAT WILL PERSIST ACROSS THE ERN PLAINS THROUGH THE EVENING HRS BEFORE DISSIPATING. LIGHT SNOW WILL BE POSSIBLE IN THE HIGH TERRAIN OF THE SANGRE DE CRISTO MOUNTAINS... BUT ACCUMULATIONS WILL REMAIN AOB ONE INCH. UPPER LEVEL NORTHWEST FLOW WILL PERSIST OVER NM FOR SUN...HOWEVER HEIGHTS WILL IMPROVE TO ALLOW FOR WARMER CONDITIONS. HIGHS WILL BE NEAR SEASONAL NORMALS WITH LIGHTER WINDS EXPECTED. A RIDGE SHOULD ROLL INTO THE AREA FOR TUESDAY...HOWEVER A WEAK DISTURBANCE BENEATH THIS FEATURE WILL TRACK THROUGH NRN MEXICO. MOISTURE IS LACKING AND NO QPF IS EXPECTED FOR SRN NM. ANOTHER PLETHORA OF MODEL SOLUTIONS ARE PRESENT FOR THE MID/LATE WORK WEEK PERIOD AS A FAIRLY LARGE AND DEEP TROUGH INVADES THE WRN UNITED STATES. THE LATEST GFS40 APPEARS TO BE MORE BELIEVABLE THAN EARLIER RUNS AND SIDES WITH THE CANADIAN VERSUS THE ECMWF. BY FRIDAY...THE GFS ENSEMBLES SHOWS SIGNIFICANT SPREAD WITHIN THE 500MB HEIGHT SPAGHETTI PLOTS. DID NOT MAKE MAJOR CHANGES TO THE EXTENDED ATTM...BUT IT APPEARS ANOTHER BOUT OF WINDY CONDITIONS ARE POSSIBLE WED THROUGH THU WITH INCREASING PCPN ACROSS THE NRN MOUNTAINS. COOLER READINGS ARE ALSO ON TAP. DPORTER && .AVIATION... FAIRLY STRONG NW WINDS...GUSTING BETWEEN 35 AND 45 KT...WILL BE THE MOST SIGNIFICANT WEATHER IMPACT TODAY AND THIS WILL BE MOST NOTABLE ACROSS THE FAR NE PORTION OF NM AS WELL AS MUCH MORE LOCALIZED OCCURRENCES BELOW AND THROUGH GAPS IN THE CENTRAL MT CHAIN AND ALONG SOME W TO E OR NW TO SE ORIENTED VALLEYS ACROSS W AND CENTRAL NM. HIGHER RIDGES ACROSS MUCH OF N AND CENTRAL NM ALSO AFFECTED MORE THAN MOST LOWER LOCATIONS. WINDS ALOFT AND TO A LESSER DEGREE SFC PRESSURE GRADIENT EXPECTED TO DECREASE SOMEWHAT BY OR NOT LONG PAST MIDDAY...WHICH SHOULD ALLOW SOME MINOR TO MODERATE DROP IN SURFACE WINDS. SOME MT OBSCURATIONS STILL LIKELY ACROSS THE SANGRE DE CRISTOS AND MORE LOCALLY ACROSS THE NW MTS AND THE SANDIA AND N MANZANO MTS...BUT THAT SHOULD LESSEN BY OR DURING THE AFTN. ISOLATED INSTANCES OF MVFR CIGS STILL EXPECTED THIS MORNING ACROSS N CENTRAL AND NE NM...ESPECIALLY NEARER THE CO LINE...BUT OTHERWISE TAF SITES SHOULD REMAIN VFR. WHILE A FEW RAIN AND HIGHER TERRAIN SNOW SHOWERS WILL STILL BE POSSIBLE N CENTRAL AND NE NM COVERAGE TO BE LESS THAN ON FRI. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 43 && .FIRE WEATHER... LARGE CLOSED LOW ALOFT STILL AFFECTING N AND CENTRAL NM TODAY AS A LINGERING MODERATE TO STRONG MID LEVEL FLOW CONTINUES OVER THE STATE. WINDS WILL BE NORTH/NORTHWESTERLY WITH BREEZY TO WINDY CONDITIONS AT TIMES. WINDS WILL NOT BE QUITE AS STRONG OR COVER AS MUCH REAL ESTATE AS ON FRIDAY. AFTERNOON HUMIDITY WILL BE SLIGHTLY TO MODERATELY LOWER TODAY THAN FRIDAY ACROSS ROUGHLY THE WEST HALF OF NM...BUT TEMPERATURES WILL REMAIN BELOW NORMAL. DRIER AND LIGHTER NORTHWEST FLOW WILL BE OVER THE STATE ON SUNDAY. WINDS WILL TREND A LITTLE LOWER BUT SOME LOCALIZED BREEZINESS IS STILL EXPECTED. AFTERNOON TEMPERATURES WILL BE CLOSER TO NORMAL VALUES SUNDAY WITH MINIMUM HUMIDITY VALUES IN THE TEENS COVERING A MUCH LARGER PART OF N AND CENTRAL NM. COMPUTER WEATHER MODELS REMAIN PRETTY CONSISTENT WITH DEVELOPING AN UPPER LEVEL RIDGE OVER THE GREAT BASIN ON MONDAY. HOWEVER...A WEAK DISTURBANCE ROTATING AROUND THE LARGE UPPER LOW OVER THE UPPER MIDWEST WILL USHER IN A BACK DOOR COLD FRONT ACROSS THE EASTERN PLAINS LATER SUNDAY NIGHT INTO MONDAY. THUS HUMIDITY VALUES WILL BE MUCH HIGHER THERE THAN ACROSS THE WEST. A MORE PRONOUNCED MID LEVEL DRY SLOT IS EXPECTED TO BE OVER THE STATE ON TUESDAY AND TEMPERATURES SHOULD WARM UNDER THE UPPER LEVEL RIDGE. THIS WILL BRING DOWN HUMIDITY READINGS ACCORDINGLY. EXPECT A SIGNIFICANT LOW PRESSURE TROUGH APPROACHING ON WEDNESDAY AND THIS SHOULD LEAD TO A BREAK DOWN IN THE UPPER RIDGE. THE MODELS ARE IN LESS AGREEMENT THIS MORNING AS TO HOW PRONOUNCED THIS TROUGH WILL BE...WHICH WILL MAKE A BIG DIFFERENCE IN HOW MUCH IF ANY PRECIPITATION REACHES THE STATE WEDNESDAY NIGHT AND THURSDAY. THE DRY SLOT AHEAD OF THIS UPPER LOW SHOULD BRING LOWER HUMIDITY VALUES WEDNESDAY. SOUTHWESTERLY WIND SPEEDS SHOULD ALSO PICK UP... ESPECIALLY ON WEDNESDAY. THUS...A CRITICAL FIRE WEATHER GROWING PATTERN IS BREWING FOR MID WEEK. THE REST OF NEXT WEEK IS A BIT MORE UNCERTAIN AS THE MODELS CREATE A LARGE UPPER TROUGH BUT OVER DIFFERENT PORTIONS OF THE WEST. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 34 69 37 / 5 0 0 0 DULCE........................... 59 24 64 29 / 10 5 0 5 CUBA............................ 58 25 63 28 / 10 5 0 0 GALLUP.......................... 61 24 67 28 / 0 0 0 0 EL MORRO........................ 57 28 64 29 / 5 0 0 0 GRANTS.......................... 61 26 68 29 / 5 0 0 0 QUEMADO......................... 59 28 66 29 / 5 0 0 0 GLENWOOD........................ 69 36 75 37 / 0 0 0 0 CHAMA........................... 53 23 58 25 / 10 10 5 5 LOS ALAMOS...................... 58 30 64 34 / 10 10 0 0 PECOS........................... 55 28 62 31 / 10 10 0 0 CERRO/QUESTA.................... 49 22 59 25 / 20 10 5 10 RED RIVER....................... 46 23 52 26 / 20 10 5 10 ANGEL FIRE...................... 48 23 56 24 / 20 10 5 10 TAOS............................ 56 24 64 29 / 10 10 0 5 ESPANOLA........................ 67 31 72 35 / 10 10 0 0 SANTA FE........................ 58 29 65 32 / 10 10 0 0 SANTA FE AIRPORT................ 61 32 68 35 / 10 5 0 0 ALBUQUERQUE FOOTHILLS........... 63 39 70 42 / 5 0 0 0 ALBUQUERQUE HEIGHTS............. 65 41 71 45 / 5 0 0 0 ALBUQUERQUE VALLEY.............. 66 37 72 39 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 64 38 71 42 / 5 0 0 0 LOS LUNAS....................... 66 38 71 41 / 0 0 0 0 RIO RANCHO...................... 64 38 70 41 / 5 0 0 0 SOCORRO......................... 69 39 75 41 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 60 32 65 32 / 5 5 0 0 MORIARTY/ESTANCIA............... 64 36 69 34 / 10 5 0 0 CLINES CORNERS.................. 60 32 66 36 / 10 10 0 0 GRAN QUIVIRA.................... 64 37 68 41 / 10 5 0 0 CARRIZOZO....................... 68 37 73 39 / 5 5 0 0 RUIDOSO......................... 60 36 65 36 / 5 5 0 0 CAPULIN......................... 53 30 63 31 / 20 5 5 20 RATON........................... 60 28 67 34 / 10 5 5 10 LAS VEGAS....................... 59 30 64 34 / 10 10 0 5 CLAYTON......................... 63 37 70 37 / 10 5 5 10 ROY............................. 61 37 68 39 / 10 10 0 5 CONCHAS......................... 68 41 75 43 / 10 10 0 5 SANTA ROSA...................... 67 41 74 44 / 10 10 0 0 TUCUMCARI....................... 69 41 75 42 / 10 10 5 5 CLOVIS.......................... 67 42 73 43 / 5 10 0 5 PORTALES........................ 69 41 74 42 / 5 10 0 5 FORT SUMNER..................... 70 43 76 44 / 5 10 0 0 ROSWELL......................... 73 45 79 46 / 5 5 0 5 PICACHO......................... 67 42 74 44 / 5 5 0 0 ELK............................. 61 40 68 41 / 5 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ527-530. && 46/43
Hazardous weather outlook, Apr 23, 6:13 AM MDT, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 613 AM MDT FRI APR 23 2010 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 613 AM MDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WEST WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 55 MPH ARE EXPECTED FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAINS...WHICH WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS. EXPECT THE STRONGER WINDS TO OCCUR ALONG THE INTERSTATE 40 CORRIDOR THIS AFTERNOON. WINDS WILL RAPIDLY WEAKEN BELOW ADVISORY LEVELS THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DPORTER
Nearby
Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.